MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY THRU LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES PR FOGARTY THRU LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 12TLW405F35
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the balloon on a fogarty catheter separated from the catheter while still in the patient.No snare was used to remove the separated balloon.Instead, the doctor used another fogarty with a bigger introducer to pin device and remove balloon.No additional troubleshooting steps were attempted, no other edwards products were involved, and no patient injuries reported.
 
Additional Manufacturer Narrative
The device was discarded.Without return of the unit it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.Further evaluation regarding related quality issues is under investigation.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
Per additional information from customer, issue was resolved with another fogarty with a bigger introducer to pin device and remove balloon.No snare or additional troubleshooting steps were used to remove the separated balloon, no other edwards product were involved in the incident, and they confirmed there were no patient injuries.Although device was discarded, customer provided a photo of the catheter involved.An evaluation was completed with the provided one image.The reported event of balloon separation was unable to be confirmed from the image.Image showed an overall picture of two 12tlw405f35 catheters with a broken body tube and two syringes.The condition of the balloon was unable be determined from the image.Blood was visible on the syringes and catheters.First catheter from the top of the picture appeared intact, and there was no visible broken part.Second catheter was completely broken into two at approximately 13 cm from tip.Further evaluation regarding related quality issues is under investigation.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
Updates to the h6 codes are as follows investigation findings was changed to no findings available and investigation conclusions was changed to cause not established.A device history record review was completed and documented that device met all specifications upon distribution.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.

Brand Name
FOGARTY THRU LUMEN EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
MDR Report Key16683056
Report Number2015691-2023-12112
Device Sequence Number17965313
Product Code DXE
UDI-Device Identifier00690103043488
UDI-Public(01)00690103043488(17)250501(11)230131(10)64820928
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K892410
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date05/01/2025
Device Model Number12TLW405F35
Device Catalogue Number12TLW405F35
Device Lot Number64820928
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer04/14/2023
05/09/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date05/03/2023
05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown